Alert archive / Nebraska / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 6, 2011, 3:44 PM MDT for Dawes County, Sioux County, Nebraska; Niobrara County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 3:44 PM MDT (21:44 UTC)
- Expired
- Jul 6, 2011, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dawes County, NE, Sioux County, NE, Niobrara County, WY
The radar
The Rapid City radar (KUDX), 145 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
467
WGUS55 KCYS 062144
FFWCYS
NEC045-165-WYC027-070030-
/O.NEW.KCYS.FF.W.0011.110706T2144Z-110707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
WESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 630 PM MDT
* AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR SHOWED WIDESPREAD RAINFALL AMOUNTS OF 1
TO 2 INCHES...WITH LOCALIZED 2 TO 3 INCH AMOUNTS 10 MILES NORTH OF
HARRISON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AGATE
DAM RESERVOIR...CRAWFORD...HARRISON...MULE CREEK JUNCTION...
REDBIRD AND WHITNEY LAKE.
VERY HEAVY RAINFALL HAS ALREADY BEEN REPORTED IN NORTHERN SIOUX
COUNTY NORTH OF HARRISON.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BOHEMIAN CREEK...MADDEN CREEK...ANTELOPE CREEK...SPRING CREEK...
COTTONWOOD CREEK...HAT CREEK...WHITE RIVER...SQUAW CREEK...TUCKER
CREEK...ANDREWS DRAW...JAY EM DRAW...ROBBERS ROOST CREEK...ALKALI
CREEK...CHEYENNE RIVER...LANCE CREEK...OLD WOMAN CREEK...OAT CREEK...
SAGE CREEK...INDIAN CREEK...DUELL CREEK...DAKOTA JUNCTION DRAW...LONE
TREE CREEK...NORTH FORK LONETREE CREEK...BULL CREEK...JIM CREEK...BIG
COTTONWOOD CREEK...WARBONNET CREEK...WEST JIM CREEK...BALDWIN
RESERVOIR DRAIN...WEST FORK CHADRON CREEK...DEAD HORSE CREEK...BOGGY
CREEK...SAND CREEK...TRUNK BUTTE CREEK...VAN TASSEL CREEK...MIDDLE
FORK SOLDIER CREEK...SOLDIER CREEK...BERGREEN CREEK...NIOBRARA
RIVER...BOZLE CREEK...DEAD MANS CREEK...HARRISON DRAW...NORTH DUCK
CREEK...DUCK CREEK...NORTH FORK SOLDIER CREEK...LITTLE COTTONWOOD
CREEK...MONROE CREEK...WEST HARRISON DRAW...KYLE CREEK...SOLDIER
SPRING CREEK...ASH CREEK...DRY CREEK...WEST ASH CREEK...CHADRON
CREEK...PEPPER CREEK...PEBBLE CREEK...WILLOW CREEK...CUNNINGHAM
CREEK...EAST ASH CREEK...LITTLE CREEK...ENGLISH CREEK...WHITE CLAY
CREEK...DIRTY CREEK...CHERRY CREEK...SMILEY CANYON CREEK...DEEP
CREEK...YOUNG WOMAN CREEK...NORTH ANTELOPE CREEK...SOUTH OAT CREEK...
BRUSH CREEK...NORTH COTTONWOOD CREEK...MULE CREEK...S-BAR CREEK...
PLUM CREEK...WHITEHEAD CREEK...LONG BRANCH CREEK...BLACK TAIL
CREEK...ALUM CREEK...EAST ALUM CREEK...MIDDLE CREEK...RUSH CREEK...
BOBCAT CREEK...LITTLE ALKALI CREEK...HON CREEK...WEST MULE CREEK...
GREASEWOOD CREEK...CHIP CREEK...FITZSIMMONS CREEK...MILL CREEK...
PALMER CREEK...EAST CHADRON CREEK...WEST FORK INDIAN CREEK...EAST HAT
CREEK...SOWBELLY CREEK...CHIMNEY ROCK DRAW...BELMONT DRAW...EAST
SQUAW CREEK...FLAGG BUTTE DRAW...COFFEE MILL BUTTE DRAW...NORTH FORK
PEPPER CREEK...SQUAW MOUND DRAW...ROCK CANYON...BEAVER HOLE DRAW...
BUCK CREEK...HOLLINGSWORTH DRAW...ELRIDGE DRAW...SMITH DRAW...FISHER
CREEK...HORSEHEAD CREEK...COLLINGWOOD CREEK...TWENTYONE DIVIDE
DRAW...MULE CREEK OIL FIELD DRAW AND BRIDGE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.
&&
LAT...LON 4350 10406 4300 10404 4300 10306 4263 10301
4254 10343 4268 10435 4337 10447
$$
RUBIN3 follow-up statements
249
WGUS75 KCYS 062155
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT WED JUL 6 2011
NEC045-165-WYC027-070030-
/O.CON.KCYS.FF.W.0011.000000T0000Z-110707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWES NE-NIOBRARA WY-SIOUX NE-
355 PM MDT WED JUL 6 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN SIOUX...EASTERN
NIOBRARA AND WESTERN DAWES COUNTIES UNTIL 630 PM MDT...
AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR SHOWED WIDESPREAD AREAS OF 1 TO 2 INCHES OF RAINFALL
WITH LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AGATE
DAM RESERVOIR...CRAWFORD...MULE CREEK JUNCTION...REDBIRD AND WHITNEY
LAKE.
VERY HEAVY RAIN HAS BEEN REPORTED IN NORTHERN SIOUX COUNTY NORTH OF
HARRISON.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
ANTELOPE CREEK...LITTLE COTTONWOOD CREEK...NORTH OAT CREEK...
CHEYENNE RIVER...MULE CREEK...MONROE CREEK...JIM CREEK...WHITE
RIVER...WARBONNET CREEK...DRY BOGGY CREEK.
THIS INCLUDES HIGHWAYS 20 AND 29 AND HIGHWAYS 18 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.
&&
LAT...LON 4350 10406 4300 10404 4300 10306 4263 10301
4254 10343 4268 10435 4337 10447
$$
RUBIN283
WGUS75 KCYS 062345
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT WED JUL 6 2011
NEC045-165-WYC027-070030-
/O.CON.KCYS.FF.W.0011.000000T0000Z-110707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWES NE-NIOBRARA WY-SIOUX NE-
545 PM MDT WED JUL 6 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN SIOUX...EASTERN
NIOBRARA AND WESTERN DAWES COUNTIES UNTIL 630 PM MDT...
AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED
SHOWERS AND A FEW THUNDERSTORMS ACROSS THE FLASH FLOOD WARNING AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AGATE
DAM RESERVOIR...CHADRON AIRPORT...CRAWFORD...HARRISON...MULE CREEK
JUNCTION...REDBIRD AND WHITNEY LAKE.
DOPPLER RADAR ESTIMATES THAT WIDESPREAD RAINFALL OF 1 TO 2 INCHES
HAS OCCURRED WITH LOCALIZED RAINFALL AMOUNTS OF 3 TO 4 INCHES JUST
NORTHEAST OF REDBIRD...10 MILES NORTH OF HARRISON AND 10 MILES EAST
OF HARRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.
&&
LAT...LON 4350 10406 4300 10404 4300 10306 4263 10301
4254 10343 4268 10435 4337 10447
$$
RUBIN295
WGUS75 KCYS 070033
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT WED JUL 6 2011
NEC045-165-WYC027-070048-
/O.EXP.KCYS.FF.W.0011.000000T0000Z-110707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWES NE-NIOBRARA WY-SIOUX NE-
633 PM MDT WED JUL 6 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN SIOUX...
EASTERN NIOBRARA AND WESTERN DAWES COUNTIES HAS BEEN ALLOWED TO
EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4350 10406 4300 10404 4300 10306 4263 10301
4254 10343 4268 10435 4337 10447
$$
RUBINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:26 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 6, 3:26 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MDT WED JUL 6 2011 .SHORT TERM...UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 606 IN EFFECT UNTIL 10 PM FOR ALL OF THE WRN NEBRASKA PANHANDLE COUNTIES. AN ACTIVE LATTER HALF OF THE WEEK UPCOMING ALONG WITH DIURNALLY ENHANCED SHOWER THUNDERSTORM ACTIVITY. THIS WILL BE COURTESY OF AN IMPRESSIVE EARLY-SEASON MONSOONAL PLUME TAPPING INTO SUB-TROPICAL MOISTURE AND ROTATING IT AROUND THE UPPER HIGH. THE UPPER HIGH HAS SETTLED FURTHER SOUTH COMPARED TO THIS TIME YESTERDAY...AND IS LOCATED ACROSS SRN COLORADO AND THE OK/TX PANHANDLES EARLY THIS AFTERNOON. MODELS PROG TWO DISTINCT POTENTIAL VORTICITY ANOMALIES TO CONTINUE TO TRACK EAST THRU THE EVENING. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND STRENGTHEN THROUGH THE EVENING HOURS. STORM MOTIONS WILL BE FAIRLY SLOW...AVERAGING 8 TO 12 KNOTS. THESE SLOW STORM MOVEMENTS WHEN COMBINED WITH PRECIPITABLE WATERS THAT WERE ON AVERAGE 150 TO 175 PERCENT OF NORMALS THIS MORNING...WILL RESULT IN HEAVY RAIN AND POSSIBLY LOCALIZED FLASH FLOODING. AS FOR INSTABILITIES...SBCAPES WILL PEAK AT AROUND 500-1000 J/KG AHEAD OF THIS ANOMALIES THIS AFTERNOON AND EVENING. DEEP LAYER SHEAR OF 25 TO 35 KNOTS SHOULD BE SUFFICIENT FOR AT LEAST A FEW ISOLATED SEVERE THUNDERSTORMS CONTAINING MAINLY DAMAGING WINDS...HEAVY RAIN AND TO A LESSER EXTENT SOME SMALL HAIL. THESE THUNDERSTORMS SHOULD MERGE INTO A COMPLEX OVR W-CENTRAL NEBRASKA AND NE COLORADO LATER THIS EVENING. SO EXPECT CONVECTION TO TREND DOWNWARD ACROSS THE CWA BY LATE THIS EVENING...ALTHOUGH SHOWERS AND EVEN SOME EMBEDDED THUNDER MAY LINGER OVERNIGHT. EXPECT A MINIMA IN PRECIPITATION ACTIVITY THURSDAY MORNING...WITH ANOTHER ROUND OF ACTIVITY ANTICIPATED BY AFTERNOON. PRECIPITABLE WATERS ARE PROGD TO BE BACK TO MORE NORMAL VALUES ON THURSDAY...SO WOULD EXPECT CONVECTIVE COVERAGE TO BE LESS THAN TODAY. LESS MOISTURE WILL ALSO SUPPRESS ANY SEVERE WEATHER POTENTIAL. BY FRIDAY...UPPER LEVEL RIDGE AXIS SLIDES EAST...AND WITH A DEVELOPING LEE SIDE PRESSURE TROUGH SERVING AS A CATALYST...WILL SEE MORE AFTERNOON/EVENING THUNDERSTORM DEVELOPMENT. WITH BETTER MOISTURE IN PLACE...FRIDAY SHOULD PROVIDE ANOTHER CHANCE OF SEVERE WEATHER FOR THE ERN PLAINS. HIGHS WILL REMAIN PERSISTENTLY IN THE 80S ACROSS ALL LOWER ELEVATIONS THURSDAY AND FRIDAY. .LONG TERM...SATURDAY THROUGH WEDNESDAY...MODELS CONTINUE TO SHOW GOOD CONSISTENCY THROUGH THE EXTENDED AS A 592 DM UPPER LEVEL HIGH SLOWLY MOVES EAST OF THE FOUR CORNERS REGION INTO THE SOUTHERN PLAINS FOR THE WEEKEND. SOUTHEAST WYOMING AND WESTERN NEBRASKA WILL BE ON THE NORTHERN EDGE OF THIS HIGH THROUGH THE PERIOD WITH LOW TO MIDLEVEL SUBTROPICAL MOISTURE FROM THE GULF OF MEXICO AND EAST/CENTRAL PACIFIC OCEAN PUSHING NORTH AND EAST AROUND THE CENTER OF THE HIGH. WITH TYPICAL DAYTIME INSTABILITY PRESENT COMBINED WITH HIGH PW/S AS HIGH AS 1.00 TO 1.50 INCHES EACH DAY...A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. THE PRIMARY CONCERN IS HEAVY RAINFALL AND FLASH FLOODING DUE TO THE RELATIVELY WEAK MID TO UPPER LEVEL WINDS ASSOCIATED WITH THE HIGH. ALL MODELS SUGGEST EMBEDDED DISTURBANCES/VORT MAX MOVING ACROSS THE AREA FROM WEST TO EAST...LIKELY RESULTING IN ENHANCEMENT OF SHOWER AND TSTORM ACTIVITY. HOWEVER...THE TIMING AND LOCATION OF THESE FEATURES IS DIFFICULT TO PREDICT IN THE LONG TERM...SO WILL KEEP A HIGH CHANCE OF THUNDERSTORMS IN THE FORECAST WITH 3O TO 50 PERCENT POP ACROSS MOST OF THE REGION AND OVER 60 PCT IN THE MOUNTAINS. EXPECT A DIURNAL PATTERN WITH THE CONVECTION AND PRECIP MOST DAYS...WITH THUNDERSTORMS DEVELOPING EARLY IN THE AFTERNOON ACROSS THE MOUNTAINS...AND THEN BECOMING MORE WIDESPREAD AND STRONGER AS THEY PUSH SLOWLY EASTWARD INTO THE HIGH PLAINS OF WYOMING AND WESTERN NEBRASKA. RAIN SHOWER ACTIVITY WILL LIKELY LINGER THROUGH MIDNIGHT EACH NIGHT ALTHOUGH THUNDERSTORM POTENTIAL WILL BE LOWER WITH THE LOSS OF THE HEATING OF THE DAY. THE GFS AND ECMWF SHOW THE POTENTIAL FOR A SLOW MOVING SHORTWAVE TROUGH TO IMPACT THE AREA BY THE MIDDLE OF NEXT WEEK...RESULTING IN MORE WIDESPREAD HEAVY RAINFALL AND TSTORMS. INCREASED POP TUESDAY AND WEDNESDAY AS WELL...ALTHOUGH SOME DRIER AIR WILL BEGIN TO PUSH INTO SOUTHERN WYOMING BY WEDNESDAY WITH MODELS SHOWING A STRONG UPPER LEVEL LOW AROUND THE PACIFIC NORTHWEST COASTLINE. WITH VERY LITTLE CHANGE IN THE OVERALL PATTERN...DO NOT EXPECT MAX AND MIN TEMPS TO CHANGE TOO MUCH THROUGH THE EXTENDED. HIGHS IN THE 80S TO AROUND 90 ARE EXPECTED ACROSS THE HIGH PLAINS EAST OF THE LARAMIE RANGE WITH UPPER 70S TO LOW 80S WEST OF THE LARAMIE RANGE. MILD LOW TEMPS IN THE LOW 50S TO LOW 60S ARE EXPECTED THROUGH THE PERIOD DUE TO CLOUD COVER AND LLVL MOISTURE. && .AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL ACROSS THE AREA INTO THIS EVENING WITH PERIODS OF MVFR IN HEAVIER SHOWERS AND TSTORMS. DO NOT EXPECT ANY IFR INTO THIS EVENING AT THIS TIME...BUT IF HEAVY RAINFALL DEVELOPS NEAR THE LARAMIE RANGE THIS AFTERNOON AND PERSISTS INTO THE EVENING...MAY NEED TO AMEND TAFS FOR LOWER VIS. TSTORMS WILL DIMINISH AND MOVE EAST OF THE REGION AFTER MIDNIGHT...BUT WITH CLEARING SKIES LATER TONIGHT...ADDED IFR VIS DUE TO FOG ACROSS WESTERN NEBRASKA AROUND 12Z THURSDAY MORNING. && .FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH THE WEEK AS INCREASING MONSOONAL MOISTURE PUSHES THROUGH THE DISTRICT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE REST OF THE WEEK AND UPCOMING WEEKEND...MOST NUMEROUS IN THE AFTERNOONS AND EVENINGS WITH SOME DECENT RAINS POSSIBLE IN SOME AREAS. MOST LOCATIONS WILL SEE SIGNIFICANT WETTING RAINS THIS WEEK...WHICH WILL KEEP FUELS GREEN AND FIRE WEATHER CONCERNS SUPPRESSED. && .HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR AND MITCHELL ALONG THE NORTH PLATTE RIVER. RIVER LEVELS WILL CONTINUE TO SLOWLY FALL THROUGH THE WEEK...WITH DIURNAL RISES AND FALLS OCCURRING ON THE UPPER NORTH PLATTE AND ITS TRIBUTARIES. CHANCES FOR HEAVY RAINFALL TODAY AND AGAIN ON FRIDAY MAY PRODUCE RISES IN THE WATER LEVELS ON AREA RIVERS...BUT THE MOST SERIOUS FLOODING IS WELL PAST. WARM TEMPERATURES ARE FORECAST FOR THE REST OF THE WEEK...WITH READINGS AT OR SLIGHTLY ABOVE SEASONAL NORMALS. THE WARMTH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE MOUNTAINS ALREADY MELTED...DO NOT ANTICIPATE ANY SIGNIFICANT RISES IN THE RIVERS THROUGH THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...HAHN LONG TERM/AVIATION...TJT
Hazardous weather outlook, Jul 6, 3:40 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 340 PM MDT WED JUL 6 2011 NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-071200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 340 PM MDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE WESTERN NEBRASKA PANHANDLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE CONTAINING DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL. IN ADDITION...THESE STORMS WILL BE SLOW MOVING AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS FOR THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL MOISTURE REMAINS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON ALONG AND EAST OF A LINE FROM LUSK TO CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-103>106-109>117-071200- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 340 PM MDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE WILL INTERACT WITH DAYTIME HEATING TO PRODUCE AFTERNOON SHOWERS AND THUNDERSTORMS TODAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. PRIMARY HAZARDS WITH THESE STORMS WILL BE GUST WINDS TO 40 MPH...BRIEF HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AND A DAILY BASIS FOR THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL MOISTURE REMAINS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 6, 2:54 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL CHEYENNE 41.15N 104.79W
07/06/2011 E0.50 INCH LARAMIE WY NWS EMPLOYEE
PEA TO DIME SIZED HAIL. SOME STREET FLOODING.
&&
HAMMERSpecial weather statement, Jul 6, 3:01 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 301 PM MDT WED JUL 6 2011 WYZ118-119-062145- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY- 301 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL 345 PM MDT... AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF GUN BARREL TO 5 MILES NORTH OF CARPENTER...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH TORRENTIAL RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... PINE BLUFFS AROUND 345 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 381 AND 402. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Special weather statement, Jul 6, 3:05 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT WED JUL 6 2011 NEZ002-095-062145- DAWES NE-NORTH SIOUX NE- 305 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND DAWES COUNTIES UNTIL 345 PM MDT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF HARRISON TO 12 MILES SOUTHEAST OF WHITNEY LAKE...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH TORRENTIAL RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS ARE SLOW MOVING AND PRODUCING TORRENTIAL RAIN. URBAN AND SMALL STREAM FLOOD ADVISORIES...OR FLASH FLOOD WARNINGS MAY BE ISSUED SHORTLY. THESE STORMS WILL BE NEAR... WHITNEY LAKE AROUND 315 PM MDT. WHITNEY AROUND 320 PM MDT. AGATE DAM RESERVOIR AROUND 335 PM MDT. CHADRON AND CHADRON AIRPORT AROUND 345 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Local storm report, Jul 6, 3:08 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HEAVY RAIN CHEYENNE 41.15N 104.79W
07/06/2011 M0.70 INCH LARAMIE WY OFFICIAL NWS OBS
0.70 INCH OF RAIN IN 20 TO 25 MINUTES OBSERVED AT NWS CYS
COOP OBSERVATION SITE. LIGHT RAIN WAS ONGOING AS OF 300
PM MDT.
&&
HAMMERLocal storm report, Jul 6, 3:28 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
07/06/2011 M0.25 INCH LARAMIE WY COCORAHS
&&
HAHNSpecial weather statement, Jul 6, 3:35 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 335 PM MDT WED JUL 6 2011 NEZ020-WYZ119-062230- BANNER NE-EAST LARAMIE COUNTY WY- 335 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND EXTREME SOUTHWESTERN BANNER COUNTIES UNTIL 430 PM MDT... AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALBIN TO 8 MILES NORTHEAST OF HEREFORD...AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH PER HOUR. SMALL STREAM FLOOD ADVISORIES OR FLASH FLOOD WARNINGS MAY BE NEEDED IF HEAVY RAINFALL CONTINUES. THESE STORMS WILL BE NEAR... ALBIN AND PINE BLUFFS AROUND 345 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 389 AND 402. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:06 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 21 min |
| Jul 6, 9:25 AM MDT | River Flood Warning | CYS | Scotts Bluff | 10 hr |
| Jul 6, 3:19 PM MDT | Areal Flood Advisory | CYS | Dawes, Sioux | 75 min |
| Jul 6, 4:59 PM MDT | Areal Flood Advisory | CYS | Box Butte, Dawes, Sioux | 3 hr |
| Jul 6, 5:27 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Morrill, Scotts Bluff | 63 min |
| Jul 5, 7:54 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 34 min |
| Jul 6, 2:28 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 62 min |
Nearby
Flash Flood Warnings in Nebraska, 2011Flash Flood Warnings in Wyoming, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.